MAUDE Adverse Event Report: MEDTRONIC NV PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC NV PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Edema (1820); Fistula (1862); Intracranial Hemorrhage (1891)
Date of Event 12/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that post procedure patient experienced right eye edema and it was discovered that carotid cavernous fistula (ccf) occurred due to aneurysm ruptured.The patient was reported a brain death.The patient underwent embolization treatment with flow diversion for a medium size saccular aneurysm located in internal carotid artery in cavernous segment.Maximum diameter of aneurysm: 18.0 mm, neck width of aneurysm: 8.0 mm, blood vessel diameter in landing zone: (distal side ) 4.22 mm, (proximal side) 3.77 mm.The vessel was observed moderately tortuous.Vessel diameter was medium.It was reported that stenosis of the blood vessels in the neck proximal part and the distal part was found but pipeline was safely placed.Eclipse sign after placement was also seen, and the pta was also applied to the stenosis part, although it was in a situation slightly floating but ended.One week later, patient's right eye edema was found, and as a result of angio performed on the (b)(6), it was discovered that ccf occurred due to an burst.Since a large amount of backflow to sov etc.Was seen from cavernous, pao treatment was done.As the flow was found to be reduced, the procedure was temporarily ended.After observation, they would discuss whether to conduct additional treatment.On (b)(6), there was a sudden rise in blood pressure in the morning, and when head ct was performed, broad cerebral infarction was confirmed in the right cerebrum.Cerebral external decompression and internal decompression surgery were performed at the same day.Although high brain swelling was observed, blood flow of m1 was confirmed by doppler.Although a vasopressor was started from the middle of the procedure, it did not improve after the procedure, and the patient became almost clinical brain death state as of (b)(6).Although "coil embolization" was performed in the distal and proximal positions of the pipeline as additional treatment, heart failure, cerebral infarction and complications expanded.The patient became almost clinical brain death state from (b)(6) 2018.
 
Additional Manufacturer Narrative
Event description - additional information.Date manufacturer received - additional information.Type of report - additional information.Follow-up type - additional information.Additional information, device evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional event information: (b)(6) 2018: the patient was found to have right eye edema.Also, as a result of the angio performed on the 13th, it was discovered that ccf occurred due to aneurysm burst.Since a large amount of backflow to superior ophthalmic vein etc.Was seen from cavernous, parent artery occlusion treatment (previously referred to as "coil embolization") was performed in which multiple coils were placed proximal and distal to the pipeline device.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC NV
9775 toledo way
irvine CA 92618
MDR Report Key8223351
Report Number2029214-2019-00020
Device Sequence Number16561564
Product Code OUT
UDI-Device Identifier00847536019751
UDI-Public00847536019751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2020
Device Model NumberPED-500-25
Device Catalogue NumberPED-500-25
Device Lot NumberA479933
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR